Three man-made hallucinogens commonly referred to as n-bomb grew in popularity around 2010. Any of the three drugs may individually be called n-bomb. The drugs were sold online and on the street as legal hallucinogens. Some drug dealers secretly sold n-bomb drugs as other hallucinogens, such as LSD or mescaline.
But n-bomb drugs are stronger than other hallucinogens. People who unknowingly use the substances can overdose and experience serious side effects. Counterfeit drugs containing n-bomb drugs have been associated with numerous overdose deaths.
N-bomb drugs include 25I-NBOMe, 25C-NBOMe and 25B-NBOMe. They’re sometimes referred to by the abbreviations 25I, 25C or 25B. Other street names include Smiles, Solaris and Wizard. N-bomb drugs are sometimes called synthetic hallucinogens because they’re man-made.
They may also be called designer drugs because they were designed to circumvent drug laws. Before 2013, n-bomb drugs could legally be sold online and delivered through the mail. They became coveted as stronger, cheaper and legal alternatives to other hallucinogens.
The DEA temporarily classified the substances in Schedule I in 2013. Schedule I drugs have no medical use and a high potential for abuse. The agency permanently banned the drugs in 2016. But n-bomb drugs remain in-demand among people looking for cheap hallucinogens and among dealers who sell counterfeit drugs.
Like other hallucinogens, n-bomb drugs are misused for their hallucinatory effects. People who have used n-bomb drugs have reported seeing nonexistent objects, hearing noises, seeing enhanced colors and experiencing other visual distortions, according to a 2014 review published in the journal BioMed Research International.
Other effects of n-bomb drugs include:
N-bomb drugs are relatively new compared with other drugs of abuse. People who use the substances may experience side effects that aren’t listed. Combining the drugs with marijuana, alcohol or other drugs may increase the risk of serious side effects.
In a survey published in 2014 in the Journal of Psychopharmacology, 582 respondents who had taken at least one n-bomb drug in their lifetime reported that the substances caused a high similar to that of other hallucinogens.
However, the survey found n-bomb drugs caused more negative effects during drug use and a higher risk of harm after drug use than LSD or mushrooms. In these categories, the ratings for n-bomb drugs were similar to ketamine. Ketamine abuse is associated with serious side effects, including deadly overdose.
The long-term effects of n-bomb drugs are unknown. In general, long-term effects of hallucinogens include increased risk of flashbacks, psychosis and hallucinogen persisting perception disorder.
N-bomb drugs come in powder or liquid form. Liquids are sometimes soaked into blotter paper, and powders are sometimes placed within capsules. The method of use depends on the form of drug.
Common ways to use n-bomb drugs include:
The effects of the drugs differ depending on method of use. According to the Journal of Psychopharmacology survey, people who consumed the drug orally felt peak effects in about 2 hours. Those who snorted felt peak effects within 45 minutes.
The duration of effects ranged between two and 13 hours. The average duration of effects was six hours, and people who snorted n-bomb drugs were more likely than those who swallowed the substances to report shorter effects.
Most people who abuse hallucinogens worry about experiencing a bad trip. A bad trip is a slang term for negative effects, such as paranoia, panic or fear. Some people experience scary hallucinations described as living nightmares.
People who use n-bomb drugs should also worry about overdosing. The DEA reported 19 deaths involving the substances between March 2012 and August 2013. Media outlets have also documented several cases of deaths involving n-bomb in recent years.
A 17-year-old teen from Minnesota who thought she was using LSD overdosed on n-bomb in 2015, according to the StarTribune. The drug was also implicated in the death of an 18-year-old who thought he was taking psilocybin, the psychoactive drug in magic mushrooms, according to CNN.
Symptoms of an n-bomb overdose include:
Call 911 immediately if someone experiences these symptoms.
The only way to prevent an n-bomb overdose is to avoid the drug. The drugs are too potent to visually identify a safe dose. A dose 25 to 50 times stronger than the psychoactive dose appears the same size as a single grain of salt, according to a 2015 study published in the journal Psychosomatics.
Hallucinogens are dangerous drugs capable of causing unpredictable side effects. N-bomb drugs are potent hallucinogens that have caused an unknown number of overdose deaths. 25I, 25C and 25B should never be used recreationally.
Other Addiction Topics
Calls will be answered by a qualified admissions representative with Advanced Recovery Systems (ARS), the owners of DrugRehab.com. We look forward to helping you!
Phone calls to treatment center listings not associated with ARS will go directly to those centers. DrugRehab.com and ARS are not responsible for those calls.